Nebraska, 2013

Drought in Nebraska, August 1 to 31, 2013

August 1 to 31, 2013 · NWS LBF · 27 events in 27 counties and zones

The drought that began in June 2012 persisted through August 2013. Exceptional (D4) and Extreme (D3) conditions covered nearly 30 percent of the state.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

The drought that began in June 2012 persisted through August 2013. Exceptional (D4) and Extreme (D3) conditions covered nearly 30 percent of the state. The Exceptional Drought (D4) conditions had improved to Extreme drought (D3) conditions in the Central Sandhills. However, most of the Extreme Drought (D3) conditions existed in western Nebraska.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 31, 11:26 PM CST, 34 minutes earlier.

Area forecast discussion, Jul 31, 11:26 PM CST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1226 AM CDT THU AUG 1 2013

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 402 PM CDT WED JUL 31 2013

THUNDERSTORMS CHANCES...SOME THAT MAY BE SIGNIFICANT...HEADLINE
THE SHORT TERM PERIODS.

FOR THE OVERNIGHT...THETA-E ADVECTION ALONG A STRENGTHENING LOW
LEVEL JET WILL AID IN THE DEVELOPMENT/MAINTENANCE OF STORMS ACROSS THE
EASTERN PANHANDLE...WHICH MOST MODELS CARRY OFF TO THE SOUTHEAST
ACROSS MOST OF THE SANDHILLS REGION OVERNIGHT.  THE ELEVATED
INSTABILITY COULD BE SUFFICIENT ENOUGH FOR A STRONG OR POSSIBLY
SEVERE STORM...WITH HAIL AS THE MAIN THREAT.  SHORT TERM MODELS ARE
SPLIT ON THE TIMING AND LOCATION OF THE POTENTIAL DEVELOPMENT...THUS
WON/T GET TOO CARRIED AWAY WITH THE POP FORECAST...GENERALLY KEEPING
THE PERCENTAGES AT 50 PERCENT OR LESS.  UPGLIDE AND CONTINUED
THERMAL ADVECTION TARGETING SOUTHEASTERN PORTIONS OF THE CWA MAY
ALLOW FOR SEVERAL HOURS OF QPF THURSDAY MORNING IN THIS AREA...THUS
WILL MAINTAIN 40 PERCENT OR HIGHER POPS UNTIL 18Z.   FOR THURSDAY
AFTERNOON...A WARM FRONT WILL LIFT NORTH AND EXTEND WEST TO EAST
ACROSS THE AREA.  THIS FRONT SHOULD BE A FOCUS FOR TSTM
DEVELOPMENT...SOME OF WHICH MAY BE SEVERE.  WITH NORTHWEST FLOW
ALOFT AND SOUTHERLY FLOW AT THE SURFACE...SUFFICIENT SHEAR WILL BE
AVAILABLE FOR SPLITTING SUPERCELLS WITH DOMINATE RIGHT MOVERS.
SIGNIFICANT HAIL IS EXPECTED WITH STEEP MID LEVEL LAPSE RATES
YIELDING AS MUCH AS 2.0 TO 3.0 KJ/KG SBCAPE AND OVER 1.0 KJ/KG OF
CAPE IN THE -10 TO -30 HAIL GROWTH ZONE.  A TORNADO OR TWO CANNOT BE
RULED OUT AS WELL...GIVEN THE PROXIMITY OF THE LIFTING FRONT AND
0-1KM SRH AROUND 150 M^2/S^2.  SEVERE CHANCES WILL ALL BE DEPENDENT
ON THE LIFTING FRONT...AND WHETHER OR NOT THE EXPECTED CONVECTION
TONIGHT/EARLY THURSDAY AFFECTS THE AFTERNOON STORMS...ESPECIALLY
SINCE ONGOING PRECIPITATION WILL BE EXITING TO THE EAST POSSIBLY
LASTING THROUGH THE MIDDAY HOURS.  IF WE CAN GET A LULL IN THE
ACTION...STORMS COULD BE SIGNIFICANT.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 402 PM CDT WED JUL 31 2013

ONGOING THUNDERSTORMS FROM THURSDAY AFTERNOON EXPECTED TO CONTINUE
THURSDAY NIGHT. MODEL CONSENSUS FOR WARM FRONT EARLY THURSDAY
EVENING TO BE NEAR INTERSTATE 80. PRONOUNCED DEEP-LAYER SPEED AND
DIRECTIONAL SHEAR WILL BE FAVORABLE FOR SUPERCELLS TO EVOLVE INTO
AN MCS AS A STRENGTHENING LLJ DEVELOPS DURING THE EVENING. THUS...
LIKELY POPS PLACED ACROSS THE EASTERN ZONES.

WHILE LINGERING SHOWERS OR STORMS POSSIBLE NORTH CENTRAL FRIDAY...
EXPECTING A LULL IN OVERALL ACTIVITY DURING THE DAY. AN INCREASE
AGAIN TO 30-40 POPS FRIDAY NIGHT AS ANOTHER IMPULSE ROTATES EAST-
SOUTHEAST IN FLOW ALOFT. A FRONT IS INDICATED ACROSS FAR SOUTHERN
NEBRASKA. HIGHS TO CONTRAST FROM 91 AT IML TO NEAR 80 NCTRL.

FOR SATURDAY AND BEYOND...A SEMI STATIONARY FRONT FORECAST TO
REMAIN JUST SOUTHWEST AND SOUTHWEST OF AREA. A FLATTENED RIDGE TO
OUR WEST WILL BRING A SLIGHT NORTHWEST FLOW PATTERN WITH BOUNDARY
LAYER AND MID LEVEL MOISTURE ELEVATED ACROSS THE REGION EACH DAY.
THUNDERSTORMS CHANCES TO REMAIN FAVORABLE THROUGH THE EXTENDED WITH
DAILY CHANCES REACHING AROUND 30 PERCENT. MOST FAVORABLE DAY
HOWEVER LOOK TO BE SATURDAY AFTERNOON AND EVENING WITH CHANCES
AROUND 40 PERCENT. THE GFS/ECMWF AND GEM MODELS IN FAIR AGREEMENT
ON THIS. WITH PROXIMITY OF SURFAACE FRONT AND ENHANCED POPS...
TEMPERATURES TO RANGE BELOW NORMAL THROUGH THE EXTENDED WITH
HIGHS FROM THE UPPER 70S TO MID 80S MOST DAYS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1222 AM CDT THU AUG 1 2013

CEILING AND VISIBILITY WILL REMAIN ABOVE 3000FT AGL AND 3SM EXCEPT
IN THUNDERSTORMS. THE LINE OF THUNDERSTORMS IN WEST CENTRAL NEBRASKA
IS MOS LIKELY TO CROSS SOUTHWEST NEBRASKA WEST OF LBF FROM 06Z-09Z
AND WILL PASS JUST WEST OF LBF 0630-0700Z. AFTER THIS LINE OF STORMS
PASSES...THE NEXT STORM SYSTEM IS EXPECTED TO DEVELOP IN NORTHWEST
NEBRASKA TOWARD 18Z AND MOVE ACROSS NORTH CENTRAL THROUGH SOUTHWEST
NEBRASKA DURING THE AFTERNOON AND EVENING. AT LEAST SMALL HAIL CAN
BE EXPECTED WITH THE STORMS THURSDAY AFTERNOON. AT THIS TIME...THERE
IS ENOUGH UNCERTAINTY TO PRECLUDE INCLUDING THEM IN THE TERMINAL
FORECASTS FOR VTN AND LBF.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JACOBS
LONG TERM...ROBERG
AVIATION...SPRINGER
Hazardous weather outlook, Jul 31, 8:54 PM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
954 PM CDT WED JUL 31 2013

NEZ004>010-022>029-035>038-056>059-069>071-094-020300-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
954 PM CDT WED JUL 31 2013 /854 PM MDT WED JUL 31 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE REMAINS A CHANCE FOR STRONG THUNDERSTORMS TONIGHT. THE LOW
LEVEL JET IS FORECAST TO STRENGTHEN OVERNIGHT ACROSS THE SOUTHWEST
THAT MAY LEAD TO STORM DEVELOPMENT AFTER MIDNIGHT. ALTHOUGH
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED TONIGHT...A FEW OF THE
STORMS COULD PRODUCE SMALL HAIL AND STRONG WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY THERE IS A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS
THROUGHOUT. A FRONTAL BOUNDARY WILL BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT WHICH MAY START DURING THE MORNING HOURS OVER PORTIONS
OF THE AREA. THEN...ADDITIONAL DEVELOPMENT ACROSS THE EASTERN
PANHANDLE INTO SOUTHWEST NEBRASKA BY AFTERNOON. THE ATMOSPHERE
WILL BE QUITE UNSTABLE WHERE STORMS COULD RAPIDLY INTENSIFY TO
PRODUCE LARGE HAIL AND DAMAGING WIND...WITH ISOLATED TORNADOES
POSSIBLE AS WELL DURING THE AFTERNOON AND EVENING HOURS.

HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE THUNDERSTORMS AS
WELL THURSDAY EVENING.

AN ACTIVE WEATHER PATTERN REMAINS INTO THE WEEKEND AS A FRONTAL
BOUNDARY STALLS ACROSS THE AREA. THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...SOME OF WHICH MAY BE STRONG AND CAPABLE OF PRODUCING HAIL
AND DAMAGING WINDS...ALONG WITH HEAVY RAIN IN SOME LOCATIONS.

A STRONG LOW PRESSURE BECOMES ORGANIZED NORTH OF THE GREAT LAKES
REGION THAT WILL KEEP AN ACTIVE WEATHER PATTERN SUNDAY THROUGH
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

KECK

In the hours before

Special weather statement, Jul 31, 10:02 PM CST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1102 PM CDT WED JUL 31 2013

NEZ022-010500-
GARDEN NE-
1002 PM MDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR GARDEN COUNTY UNTIL 1100 PM
MDT...

AT 955 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES WEST OF CRESCENT LAKE NWR...OR 21 MILES
SOUTH OF ALLIANCE...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  CRESCENT LAKE NWR...
  TRALNOR LAKE...
  RICHARDSON LAKE...
  MUMPER...
  DEER LAKE...
  SUGAR LOAF HILL...
  DOGTOWN FLATS...
  ADAMS FLATS...
  RACKETT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KECK
Special weather statement, Jul 31, 10:29 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM MDT WED JUL 31 2013

NEZ022-023-010515-
GARDEN NE-GRANT NE-
1029 PM MDT WED JUL 31 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GRANT AND NORTHERN
GARDEN COUNTIES UNTIL 1115 PM MDT...

AT 1028 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF CRESCENT LAKE NWR...OR 28
MILES NORTH OF OSHKOSH...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  DEER LAKE...
  JERRY LAKE...
  BRITTON LAKE...
  ADAMS FLATS...
  RACKETT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

KECK

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 drought. Local standard time, as filed.

Drought, Blaine

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 2.25 to 4.00 inches across the county but did not provide enough relief to improve Moderate (D1) and Severe Drought (D2) conditions. The drought persisted into September.

Drought, Boyd

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Boyd forecast zone
Reported by
Drought Monitor
Coordinates
42.900, -98.766 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 2.5 to 4.75 inches across the county, which was enough to ease drought conditions to Abnormally Dry (D0) and Moderate Drought (D1) by the end of the month. The drought persisted into September.

Drought, Brown

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.75 to 3.25 inches across the county, which was enough to ease drought conditions to Moderate Drought (D1) and Severe Drought (D2) by the end of the month. The drought persisted into September.

Drought, Custer

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.75 to 4.80 inches across the county but were not enough to ease Moderate Drought (D1) and Severe Drought (D2) conditions. The drought persisted into September.

Drought, Eastern Cherry

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Eastern Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 2.00 to 4.00 inches across the county, which was enough to ease drought conditions to Abnormally Dry (D0) and Moderate Drought (D1) across the extreme northern portion of the county and to Severe Drought (D2) across the remainder of eastern Cherry County by the end of the month. The drought persisted into September.

Drought, Frontier

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Frontier forecast zone
Reported by
Drought Monitor
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 0.50 to 2.50 inches across the county but were not enough to ease Extreme Drought (D3) conditions. The drought persisted into September.

Drought, Garfield

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Garfield forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 4.00 to 5.50 inches across the county but were not enough to ease Moderate Drought (D1) and Severe Drought (D2) conditions. The drought persisted into September.

Drought, Hayes

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hayes forecast zone
Reported by
Drought Monitor
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.50 to 2.50 inches across the county but were not enough to ease Extreme Drought (D3) conditions. The drought persisted into September.

Drought, Holt

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Holt forecast zone
Reported by
Drought Monitor
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 3.25 to 6.50 inches across the county, which was enough to ease drought conditions to Moderate Drought (D1) across the far northern portion of the county. Severe Drought (D2) conditions persisted across the remainder of the county through the end of the month. The drought persisted into September.

Drought, Keya Paha

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Keya Paha forecast zone
Reported by
Drought Monitor
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.75 to 4.25 inches across the county, which was enough to ease Moderate Drought (D1) and Severe Drought (D2) to mainly Moderate Drought (D1) and Abnormally Dry (D0), with only a small portion of Severe Drought (D2) remaining in the south portion of the county. The drought persisted into September.

Drought, Lincoln

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.75 to 3.50 inches across the county, which was enough to ease mainly Extreme Drought (D3) to a mix of Extreme Drought (D3) and Severe Drought across of the county. The drought persisted into September.

Drought, Logan

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Logan forecast zone
Reported by
Drought Monitor
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.50 to 2.50 inches across the county, which was enough to ease mainly Exceptional Drought (D4) and Extreme Drought (D3) to Extreme Drought (D3) conditions across of the county. The drought persisted into September.

Drought, Loup

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Loup forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 3.25 to 4.25 inches across the county but were not enough to ease Severe Drought (D2) conditions. The drought persisted into September.

Drought, McPherson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
McPherson forecast zone
Reported by
Drought Monitor
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.50 to 3.00 inches across the county and was enough to improve Exceptional Drought (D4) conditions to Extreme Drought (D3) conditions. The drought persisted into September.

Drought, Rock

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Rock forecast zone
Reported by
Drought Monitor
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 2.50 to 4.25 inches across the county but were not enough to ease Moderate Drought (D1) and Severe Drought (D2) conditions. The drought persisted into September.

Drought, Thomas

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Thomas forecast zone
Reported by
Drought Monitor
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.75 to 4.25 inches across the county, which was enough to improve Exceptional Drought (D4) and Extreme Drought (D3) conditions to Extreme Drought (D3) and Severe Drought (D2) conditions by the end of the month. The drought persisted into September.

Drought, Wheeler

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wheeler forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -98.528 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 4.75 to 6.00 inches across the county, but were not enough to ease Severe Drought (D2) conditions by the end of the month. The drought persisted into September.

Drought, Arthur

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Arthur forecast zone
Reported by
Drought Monitor
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.75 to 2.25 inches across the county and provided enough to improve drought conditions to Severe (D2) and Extreme Drought (D3) conditions. The drought persisted into September.

Drought, Chase

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Chase forecast zone
Reported by
Drought Monitor
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 0.5 to 2.00 inches across the county but were not enough to ease Severe Drought (D2) and Extreme Drought (D3) conditions. The drought persisted into September.

Drought, Deuel

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Deuel forecast zone
Reported by
Drought Monitor
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.00 to 1.75 inches across the county but were not enough to ease Severe Drought (D2) conditions. The drought persisted into September.

Drought, Garden

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Garden forecast zone
Reported by
Drought Monitor
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.00 to 2.25 inches across the county but were not enough to ease Severe Drought (D2) and Extreme Drought (D3) conditions. The drought persisted into September.

Drought, Grant

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Grant forecast zone
Reported by
Drought Monitor
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.75 to 3.00 inches across the county, which was enough to ease drought conditions to Severe Drought (D2) and Extreme Drought (D3) across the county by the end of the month. The drought persisted into September.

Drought, Hooker

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Hooker forecast zone
Reported by
Drought Monitor
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 2.50 to 4.25 inches across the county, which was enough to ease previous Exceptional Drought (D4) conditions to Severe Drought (D2) and Extreme Drought (D3) conditions across the county. The drought persisted into September.

Drought, Keith

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Keith forecast zone
Reported by
Drought Monitor
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.00 to 2.00 inches across the county, which was enough to ease Severe Drought (D2) and Extreme Drought (D3) to Severe Drought (D2) conditions across the county. The drought persisted into September.

Drought, Perkins

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Perkins forecast zone
Reported by
Drought Monitor
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.00 to 2.00 inches across the county but were not enough to ease Severe Drought (D2) and Extreme Drought (D3) conditions. The drought persisted into September.

Drought, Sheridan

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Sheridan forecast zone
Reported by
Drought Monitor
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.75 to 3.50 inches across the county but were not enough to ease Severe Drought (D2) and Extreme Drought (D3) conditions. The drought persisted into September.

Drought, Western Cherry

When
August 1, 12:00 AM MST to August 31, 11:59 PM MST
Where
Western Cherry forecast zone
Reported by
Drought Monitor
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The drought that began in June 2012 persisted into August 2013. Thunderstorms provided rainfall in the amount of 1.75 to 5.50 inches across the county, which was enough to improve Extreme Drought (D3) and Severe Drought (D2) to Severe Drought (D2) conditions by the end of the month. The drought persisted into September.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2013Every state in 2013This day in weather historyWarnings in Nebraska, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466079, 466086, 466095, 466120, 466124, 466130, 466137, 466142, 466145, 466154, 466157, 466163, 466171, 466181, 466183, 466186, 466191, 466078, 466097, 466122, 466136, 466139, 466149, 466151, 466182, 466184, 466190.